MAUDE Adverse Event Report: ARTHREX, INC. DRIVER SHAFT, T-15, LONG; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. DRIVER SHAFT, T-15, LONG; ORTHOPEDIC MANUAL SURG INSTR
Model Number DRIVER SHAFT, T-15, LONG
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
It was reported that during a shoulder prosthesis surgery the tip of the screwdriver broke while screwing the central screw into the glenoid.The broken tip did not remain in the wound, it was removed.Per complaint reporter there was no harm for patient, operator or third party occurred.The surgery was finished successfully with the same device.It was not necessary to switch the surgical technique or do a second surgery.
 
Additional Manufacturer Narrative
Additional information: d9, g3, h3, h6.The complaint allegation is confirmed.One unpackaged ar-9545-t15-03 serial/batch number (b)(6) was received for evaluation.Visual inspection revealed that the drill tip was twisted most likely due to excessive force during use.Functional testing was not performed as the device arrived with the tip twisted.The device non-critical dimension was measurement according to drawing c10181 at revision 5.Distance:.843 ±.005 (range.838 -.848) result:.784.The device is shorter due to the break.A torque-indicating adapter is recommended to be used with the device to prevent over-torquing.The most likely cause is over-torquing/over-engage the driver with the screw head.

Brand Name
DRIVER SHAFT, T-15, LONG
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21333679
Report Number1220246-2025-00299
Device Sequence Number11701846
Product Code LXH
UDI-Device Identifier00888867225176
UDI-Public(01)00888867225176(11)221123(10)1392245
Combination Product (Y/N)N
Initial Reporter CountryLH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDRIVER SHAFT, T-15, LONG
Device Catalogue NumberAR-9545-T15-03
Device Lot Number1392245
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2025
Supplement Date Received by Manufacturer03/12/2025
Initial Report FDA Received Date02/07/2025
Supplement Report FDA Received Date03/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/23/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown